Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Topological triviality of smoothly knotted surfaces in $ 4$-manifolds

Authors: Hee Jung Kim and Daniel Ruberman
Journal: Trans. Amer. Math. Soc. 360 (2008), 5869-5881
MSC (2000): Primary 57R57
Published electronically: June 26, 2008
MathSciNet review: 2425695
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some generalizations of the Fintushel-Stern rim surgery are known to produce smoothly knotted surfaces. We show that if the fundamental groups of their complements are standard, then these surfaces are topologically unknotted.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57R57

Retrieve articles in all journals with MSC (2000): 57R57

Additional Information

Hee Jung Kim
Affiliation: Department of Mathematics, Louisiana State University, Baton Rouge, Louisiana 70803-4918

Daniel Ruberman
Affiliation: Department of Mathematics, MS 050, Brandeis University, Waltham, Massachusetts 02454

Keywords: Rim surgery, knotted surface, surgery theory
Received by editor(s): October 4, 2006
Published electronically: June 26, 2008
Additional Notes: The second author was partially supported by NSF Grant 0505605.
Article copyright: © Copyright 2008 American Mathematical Society